Alert archive / Alabama / Flash Flood Watches in 2009
Flash Flood Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Jan 5, 2009, 2:37 PM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Jan 6, 2009, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2009, 2:37 PM CST (20:37 UTC)
- In effect from
- Jan 6, 2009, 12:00 PM CST
- Expired
- Jan 7, 2009, 4:01 AM CST
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 052037 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 237 PM CST MON JAN 5 2009 ...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI...INLAND AREAS OF SOUTHWEST ALABAMA AND INLAND AREAS OF NORTHWEST FLORIDA FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... .A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG SURFACE COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND TUESDAY NIGHT. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BECOMING WIDESPREAD ACROSS MUCH OF THE FORECAST AREA LATE TUESDAY AND TUESDAY NIGHT. DUE TO DEEP MOISTURE ADVECTION OUT AHEAD OF THIS SYSTEM BEGINNING LATER TODAY AND TONIGHT AND CONTINUING THROUGH LATE TUESDAY NIGHT COMBINED WITH SATURATED SOIL CONDITIONS FROM EARLIER PRECIPITATION LAST WEEK AND OVER THE WEEKEND ALONG WITH POSSIBILITY OF WIDESPREAD SHOWERS AND THUNDERSTORMS LATER TONIGHT... CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING ESPECIALLY IN LOW LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS...TUESDAY AFTERNOON AND TUESDAY NIGHT. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-060445- /O.NEW.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 237 PM CST MON JAN 5 2009 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON... CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE... WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT * A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG SURFACE COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND TUESDAY NIGHT. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BECOMING WIDESPREAD ACROSS MUCH OF THE FORECAST AREA LATE TUESDAY AND TUESDAY NIGHT. DUE TO DEEP MOISTURE ADVECTION OUT AHEAD OF THIS SYSTEM BEGINNING LATER TODAY AND TONIGHT AND CONTINUING THROUGH LATE TUESDAY NIGHT COMBINED WITH SATURATED SOIL CONDITIONS FROM EARLIER PRECIPITATION LAST WEEK AND OVER THE WEEKEND ALONG WITH THE POSSIBILITY OF WIDESPREAD SHOWERS AND THUNDERSTORMS LATER TONIGHT...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING ESPECIALLY IN LOW LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS...TUESDAY AFTERNOON AND TUESDAY NIGHT. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
5 follow-up statements
000 WGUS64 KMOB 060554 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1154 PM CST MON JAN 5 2009 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI AND INLAND AREAS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... .A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AHEAD OF THE FRONT ACROSS MUCH OF THE AREA LATE TUESDAY AND TUESDAY NIGHT. ABUNDANT MOISTURE FLOWS INTO THE REGION AND THE STRONG NATURE OF THE SYSTEM WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL. WHEN COMBINED WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK AND OVER THE WEEKEND...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING TUESDAY AFTERNOON AND TUESDAY NIGHT...ESPECIALLY IN LOW LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-061400- /O.CON.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1154 PM CST MON JAN 5 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW... ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT * A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AHEAD OF THE FRONT ACROSS MUCH OF THE AREA LATE TUESDAY AND TUESDAY NIGHT. ABUNDANT MOISTURE FLOWS INTO THE REGION AND THE STRONG NATURE OF THE SYSTEM WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL. WHEN COMBINED WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK AND OVER THE WEEKEND...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING TUESDAY AFTERNOON AND TUESDAY NIGHT...ESPECIALLY IN LOW LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 061233 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 633 AM CST TUE JAN 6 2009 ...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING LATER THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST MISSISSIPPI AND INLAND AREAS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. THIS IN COMBINATION WITH A MOIST AIR MASS AND AN APPROACHING COLD FRONT WILL COMBINE TO HELP PRODUCE MODERATE TO HEAVY RAIN ACROSS THE FLOOD WATCH AREA. THE HEAVIEST RAIN IS EXPECTED TO BE ALONG A SQUALL LINE THAT DEVELOPS IN ADVANCE OF THE COLD FRONT. TWO TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. WHEN COMBINED WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK...OVER THE WEEKEND AND ACROSS SOUTHEAST MISSISSIPPI THIS MORNING...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING LATER THIS AFTERNOON AND NIGHT. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-062030- /O.CON.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 633 AM CST TUE JAN 6 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW... ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM NOON CST TODAY THROUGH LATE TONIGHT * RAINFALL OF TWO TO THREE INCHES CAN BE EXPECTED LATER THIS AFTERNOON OVER SOUTHEAST MISSISSIPPI AND THIS EVENING ACROSS SOUTHWEST ALABAMA AND EARLY EVENING OVER THE WEST FLORIDA PANHANDLE. * THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO OVERFLOW THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR DRAINAGE AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS ON ROADS AT LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 062016 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 216 PM CST TUE JAN 6 2009 ...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING LATER THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST MISSISSIPPI AND INLAND AREAS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. THIS WILL COMBINE WITH A MOIST AIR MASS AND AN APPROACHING COLD FRONT TO HELP PRODUCE MODERATE TO HEAVY RAIN ACROSS THE FLOOD WATCH AREA. THE HEAVIEST RAIN IS EXPECTED TO BE ALONG A SQUALL LINE THAT DEVELOPS IN ADVANCE OF THE COLD FRONT. TWO TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. WHEN COMBINED WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK...OVER THE WEEKEND AND ACROSS SOUTHEAST MISSISSIPPI THIS MORNING...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING LATER THIS AFTERNOON AND NIGHT. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-070430- /O.CON.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 216 PM CST TUE JAN 6 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW... ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY...STONE AND WAYNE. * THROUGH LATE TONIGHT * RAINFALL OF TWO TO THREE INCHES CAN BE EXPECTED LATER THIS AFTERNOON OVER SOUTHEAST MISSISSIPPI AND THIS EVENING ACROSS SOUTHWEST ALABAMA AND EARLY EVENING OVER THE WEST FLORIDA PANHANDLE. * THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO OVERFLOW THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR DRAINAGE AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS ON ROADS AT LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 070438 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1038 PM CST TUE JAN 6 2009 ...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING OVERNIGHT OVER SOUTH CENTRAL ALABAMA AND THE INLAND PORTION OF THE NORTHWEST FLORIDA PANHANDLE... .A COLD FRONT MOVING WILL PRODUCE SHOWERS AND A FEW THUNDERSTORMS AS IT MOVES THROUGH THE AREA OVERNIGHT. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINFALL OVER SOUTH CENTRAL ALABAMA AND THE INLAND PORTION OF THE NORTHWEST FLORIDA PANHANDLE OVERNIGHT WHICH MAY RESULT IN FLASH FLOODING DUE TO SATURATED SOIL CONDITIONS. ALZ051>055-061-062-MSZ067-075-076-078-079-070545- /O.CAN.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-UPPER MOBILE- UPPER BALDWIN-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...PRICHARD...SARALAND... BAY MINETTE...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1038 PM CST TUE JAN 6 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE COLD FRONT HAS MOVED EAST OF THE AREA AND THE RISK OF HEAVY RAINFALL HAS ENDED. $$ ALZ056>060-FLZ001-003-005-071200- /O.CON.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW 1038 PM CST TUE JAN 6 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * UNTIL 6 AM CST WEDNESDAY * RAINFALL OF ONE TO THREE INCHES CAN BE EXPECTED OVERNIGHT ACROSS SOUTH CENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE. * THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO OVERFLOW THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR DRAINAGE AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS ON ROADS AT LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 071001 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 401 AM CST WED JAN 7 2009 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE THREAT OF HEAVY RAIN HAS ENDED. ALZ056>060-FLZ001-003-005-071115- /O.CAN.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW 401 AM CST WED JAN 7 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA HAS BEEN CANCELLED. A COLD FRONT HAS MOVED EAST OF THE AREA AND THE POTENTIAL FOR HEAVY RAIN HAS ENDED. PATCHES OF LIGHT RAIN AND A FEW SHOWERS WILL CONTINUES UNTIL AROUND SUNRISE...BUT ADDITIONAL HEAVY RAIN IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jan 5, 12:43 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 5, 12:43 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CST MON JAN 5 2009 .UPDATE...WENT AHEAD AN UPDATED CURRENT ZONE PACKAGE LOWERING POPS SLIGHTLY ACROSS THE CWFA AND PER LATEST RADAR LOOPS AND MODEL GUIDANCE. DUE TO SATURATED CONDITIONS ACROSS MUCH OF THE CWFA WILL BE LOOKING CLOSELY FOR A POSSIBLE FLASH FLOOD WATCH FOR TUES. STAY TUNED FOR FURTHER UPDATES. EXPECT DENSE FOG TO FORM ESPECIALLY NEAR THE COAST ONCE AGAIN TONIGHT. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 63 75 50 / 60 40 70 80 PENSACOLA 71 63 74 53 / 50 30 40 80 DESTIN 71 63 73 57 / 40 30 40 80 EVERGREEN 68 61 76 51 / 60 50 70 80 WAYNESBORO 66 60 69 47 / 70 70 90 80 CAMDEN 66 61 74 49 / 70 70 70 90 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 5, 5:40 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CST MON JAN 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION TODAY AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER SOUTHEAST MISSISSIPPI. LOW LEVEL WINDS BECOME MORE FAVORABLE FOR STRONG STORMS TO DEVELOP AND MOVE INTO SOUTHEAST MISSISSIPPI BEFORE SUNRISE TUESDAY. DENSE FOG ACROSS MOST OF THE AREA THIS MORNING WILL LIFT BY MID MORNING BUT POOR VISIBILITY MAY LINGER NEAR THE BEACHES UNTIL LATE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SEVERE WEATHER RISK WILL INCREASE ON TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS CENTRAL MISSISSIPPI DURING THE DAY TUESDAY...BRINGING AN INCREASINGLY MOIST AND UNSTABLE AIR MASS TO THE REGION. SEVERE THUNDERSTORMS MAY BE AFFECTING SOUTHEAST MISSISSIPPI TUESDAY MORNING...SPREADING EAST INTO SOUTHWEST ALABAMA DURING THE LATE MORNING AND AFTERNOON. THE SEVERE WEATHER THREAT MOVES OVER THE WESTERN FLORIDA PANHANDLE DURING THE AFTERNOON AS THE SQUALL LINE ADVANCES EASTWARD. ALONG THE COAST...THE MAIN THREAT LOOKS TO BE DAMAGING STRAIGHT LINE WINDS. STRONG LOW LEVEL WINDS SUGGEST SUFFICIENT SHEAR SUPPORTIVE OF SEVERE THUNDERSTORMS INCLUDING THE POTENTIAL OF ISOLATED TORNADOES. THE LATEST AVAILABLE DATA SUGGESTS THAT THE ENVIRONMENT ALONG AND NORTH OF A CAMDEN TO WIGGINS LINE APPEARS THE MOST FAVORABLE FOR ISOLATED TORNADIC THUNDERSTORMS. STRONG SOUTHERLY WINDS OVER THE COASTAL AND OFFSHORE WATERS TUESDAY WILL BECOME STRONG WESTERLY AFTER THE FRONT PASSES. STRONG WEST AND NORTHWEST WINDS CONTINUE OVER THE GULF WATERS THROUGH WEDNESDAY NIGHT. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. STAY TUNED FOR ADDITIONAL FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE ON THE POTENTIAL SEVERE WEATHER EVENT FOR TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:24 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 11 hr |
Nearby
Flash Flood Watches in Alabama, 2009Flash Flood Watches in Mississippi, 2009Flash Flood Watches in Florida, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.